Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Epileptic seizures, on eptoin and 2 zen, after stopping, seizures for 1 month, continue to take ?

My brother was having seizures in his early age when he was around 14 Years.After that he started taking doses (4 Eptoin + 2 Zen 200mg).On these doses he was OK for three years without having a single seizure.After that ge stopped taking the medicines and had a seizure after stopping the medicines for one month.He again started the same doses and he is not having any seizures since last two year. I want to know how we should go now. Regards
Asked On : Wed, 28 Mar 2012
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello Vikram,
The decision to discontinue or taper antiepileptic medication is made on an individual basis after carefully weighing the risk of seizure recurrence and benefits of drug withdrawal.

There is no certain way to predict who will remain seizure free or who will have a recurrence after stopping medications.

Some of the risk factors which can increase the chances of a recurrence are people with tonic clonic seizures requiring more than one antiepileptic drug,family history of seizures,having multiple type of seizures or having an abnormal EEG etc. Some seizure syndromes like Juvenile myoclonic epilepsy have a higher chance of recurrence.

Keeping all these factors in mind you can discuss this matter with your treating doctor or a Neurologist. Depending on the Seizure type your brother is having and the other risk factors your doctor will be able to advise you appropriately about how and when to go about tapering the medications.
Hope this helps!
Answered: Wed, 28 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor